MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETERAL BALLOOON

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETERAL BALLOOON
Model Number 998606
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheter balloon was difficult to inflate.The shaft area near the balloon allegedly was inflated.The device was not used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.A x-force balloon dilation catheter was received open without its original packaging.The catheter was visually inspected under 7-20x magnification and appeared to contain an outer shaft burst 7mm proximal to the balloon.An inflation device was used to attempt inflation but it failed due to the burst shaft.The minimum wall was measured and was found to meet minimum acceptance criteria 0.0060".According the supplier, the root cause was not able to be determined.A potential root cause could be due to "poor inflation lumen design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the lumen labeled with the rated burst pressure (xx atm) is for balloon inflation do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
URETERAL BALLOOON
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10620383
Report Number1018233-2020-06311
Device Sequence Number11483372
Product Code EZN
UDI-Device Identifier10801741052719
UDI-Public(01)10801741052719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model Number998606
Device Catalogue Number998606
Device Lot NumberBMDVFM18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1